Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 232, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 18, 2008, 5:10 PM EDT for 4 counties in New York. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2008, 5:10 PM EDT (21:10 UTC)
- Expired
- Aug 18, 2008, 5:52 PM EDT
- In force
- 42 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Fulton County, NY, Montgomery County, NY, Saratoga County, NY, Schenectady County, NY
The radar
The Albany radar (KENX), 49 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 3:12 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.2 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 182110 SVRALY NYC035-057-091-093-182215- /O.NEW.KALY.SV.W.0232.080818T2110Z-080818T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 510 PM EDT MON AUG 18 2008 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK... NORTH CENTRAL SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK... SOUTHEASTERN FULTON COUNTY IN EASTERN NEW YORK... NORTHEASTERN MONTGOMERY COUNTY IN EASTERN NEW YORK... * UNTIL 615 PM EDT * AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GLENVILLE...OR NEAR AMSTERDAM...AND MOVING EAST AT 36 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GALWAY BY 515 PM EDT... BURNT HILLS AND 8 MILES SOUTH OF ROCK CITY FALLS BY 525 PM EDT... BALLSTON SPA AND MILTON BY 530 PM EDT... ROUND LAKE AND 7 MILES SOUTH OF SARATOGA SPRINGS BY 535 PM EDT... PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR EASTERN NEW YORK AND SOUTHERN VERMONT. LAT...LON 4312 7373 4289 7373 4289 7412 4303 7421 TIME...MOT...LOC 2110Z 266DEG 31KT 4295 7407 $$ ELH/HWJIV
2 follow-up statements
000 WWUS51 KALY 182142 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 542 PM EDT MON AUG 18 2008 NYC035-057-091-093-182215- /O.CON.KALY.SV.W.0232.000000T0000Z-080818T2215Z/ MONTGOMERY NY-SCHENECTADY NY-SARATOGA NY-FULTON NY- 542 PM EDT MON AUG 18 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR SOUTHEASTERN FULTON...SOUTHERN SARATOGA...NORTH CENTRAL SCHENECTADY AND NORTHEASTERN MONTGOMERY COUNTIES... AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MALTA...OR 7 MILES SOUTH OF SARATOGA SPRINGS...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SNAKE HILL...COONS...MANNINGS COVE AND 7 MILES SOUTH OF YADDO BY 550 PM EDT... PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR EASTERN NEW YORK AND SOUTHERN VERMONT. LAT...LON 4312 7373 4289 7373 4289 7412 4303 7421 TIME...MOT...LOC 2142Z 270DEG 22KT 4297 7381 $$ FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT WEATHER.GOV/ALBANY ELH/HWJIV
000 WWUS51 KALY 182152 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 552 PM EDT MON AUG 18 2008 NYC035-057-091-093-182202- /O.CAN.KALY.SV.W.0232.000000T0000Z-080818T2215Z/ MONTGOMERY NY-SCHENECTADY NY-SARATOGA NY-FULTON NY- 552 PM EDT MON AUG 18 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FULTON...SOUTHERN SARATOGA...NORTH CENTRAL SCHENECTADY AND NORTHEASTERN MONTGOMERY COUNTIES IS CANCELLED... THE THUNDERSTORM CELL UNDER WARNING HAS WEAKENED. PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR EASTERN NEW YORK AND SOUTHERN VERMONT. LAT...LON 4312 7373 4289 7373 4289 7412 4303 7421 TIME...MOT...LOC 2152Z 266DEG 31KT 4296 7358 $$ FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT WEATHER.GOV/ALBANY ELH/HWJIV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:38 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 18, 3:38 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 338 PM EDT MON AUG 18 2008 .SYNOPSIS... A STRONG COLD FRONT WILL MOVE NORTHWEST TO SOUTHEAST ACROSS OUR FORECAST AREA TONIGHT. BY TOMORROW...LARGE HIGH PRESSURE WILL BUILD SOUTH FROM HUDSON BAY AND BRING THE COOLEST AIR MASS SINCE LAST MAY THROUGH WEDNESDAY. THIS HIGH PRESSURE WILL CONTROL OUR WEATHER THROUGH THE BALANCE OF THE WEEK. TEMPERATURES WILL WARM BY THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... THE STORM PREDICTION CENTER (SPC) HAS ISSUED A SEVERE THUNDERSTORM WATCH THROUGH 02Z FOR THE CAPITAL DISTRICT AND POINTS NORTH (INCLUDING SOUTHERN VERMONT). THE THREAT IS FOR LARGE HAIL TO ONE IN DIAMETER AND STRONG WINDS TO 60 MPH. (SEE OUR WCN PRODUCT FOR FUTHER INFORMATION). CONVECTIVE ACTIVITY HAS INCREASED ACROSS OUR REGION...AND WE HAVE ALREADY ISSUED A SEVERE THUNDERSTORM WARNING SOUTHERN HERKIMER COUNTY. THE STRONG COLD FRONT WILL CONTINUE TO PRODUCE LOW LEVEL CONVERGENCE ON ITS OWN IT MOVES SOUTH. THERE APPEARS TO BE A PRE- FRONTAL TROUGH LINED UP ACROSS THE HUDSON VALLEY..ARCING BACK ACROSS NORTH CENTRAL PA. MORE CELLS MIGHT FIRE UP ALONG THIS LINE. REGARDING OVERNIGHT LOWS...WENT WITH A BLEND OF MACHINE GUIDANCE WITH LOCAL TWEAKS WHERE NEEDED. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... THIS IS THE MUCH EASIER PORTION OF THE FORECAST. HIGH PRESSURE WILL BUILD IN FROM THE HUDSON BAY REGION. BOTH MODELS FORECAST H850 TEMPS TO DROP AS LOW +2C ACROSS OUR NORTHERN AREAS...+6C OVER OUR HEADS...+8C OUR SOUTHERN MOST AREAS BY TUESDAY EVENING. TEMPERATURES UPSTREAM SUPPORT THIS IDEA...SURFACE ONES ARE ONLY IN THE 50S TO THE NORTH OF THIS FRONT WITH H850 TEMPS AROUND +03. THE FRONT WILL SWEEP ON BY WITH ANY RESIDUAL SHOWERS ENDING EARLY TUESDAY. IMPRESSIVE LOW LEVEL COLD ADVECTION WILL TAKE PLACE THROUGHOUT THE DAY...PRODUCING SOME INNOCUOUS STRATUS-CU CLOUDS OF ITS OWN. THE MODELS SUGGEST THAT MOST PLACES MIGHT NEVER LOOSE A BREEZE TUESDAY NIGHT. EVEN SO...TEMPERATURES LOOK TO TUMBLE TO AROUND 50 IN THE TRI-CITY AREAS...40S ELSEWHERE...EXCEPT UPPER 30S ACROSS THE ADIRONDACKS...WITH A FEW POCKETS OF MID 30S AND FROST POSSIBLE. THE BREEZE MIGHT BE ENOUGH TO PREVENT THE FORMATION OF FROST BUT IT WILL BE CLOSE. FOR NOW...WILL MENTION IN OUR HAZARDOUS WEATHER OUTLOOK BUT CERTAINLY NOT IN THE ZONES. A BEAUTIFUL SUNNY DAY ON TAP FOR WEDNESDAY. TEMPERATURES WILL RECOVERY NICELY FROM THE MORNING CHILL...REACHING INTO THE LOWER 70S VALLEY LOCATION...60S ELSEWHERE...STILL A BIT BELOW NORMAL. ONE MORE COOL NIGHT IS EXPECTED WEDNESDAY NIGHT AS THE SURFACE HIGH PRESSURE CRESTS OVER THE REGION. THIS WOULD BE THE IDEAL RADIATIONAL NIGHT WITH A MAINLY CLEAR SKY AND LIGHT WIND. BY THIS TIME THOUGH...H850 TEMPERATURES ARE SLATED TO WARM QUITE A BIT...BACK OVER 10C SO NOT SURE HOW MUCH IF ANY FROST WOULD TAKE PLACE. NO MENTION OF IT NOW (OTHER THAN THE HWO). WENT WITH BLEND OF MACHINE GUIDANCE REGARDING DAYTIME HIGHS/OVERNIGHT LOWS. && .LONG TERM /THURSDAY THROUGH MONDAY/... THE EXTENDED PERIOD BEGINS WITH A DOME OF HIGH PRESSURE OVER THE NORTHEASTERN U.S. THIS HIGH WILL SLIDE OFF THE COAST OVER THE WEEKEND...RESULTING IN INCREASING HUMIDITIES OVER OUR CWA. MEANWHILE...A COLD FRONT FROM THE PACIFIC NORTHWEST WILL MAKE ITS WAY ACROSS THE COUNTRY REACHING THE EASTERN GREAT LAKES REGION ON MONDAY. WITH NO ATMOSPHERIC PROTUBERANCES TO SPEAK OF...THE NEXT REAL CHANCE OF MEASURABLE RAINFALL WILL BE THAT IN ASSOCIATION WITH THE COLD FRONT...BASICALLY LATE SUNDAY INTO MONDAY. WENT WITH HPC GUIDANCE...WHICH MATCHES PRETTY NICELY WITH THE GMOS. ECMWF WAS TOO SLOW IN GETTING THE PRECIP INTO THE AREA. MEX HIGH TEMPS SEEM TOO HIGH. HPC CUTS VALUES ABOUT 3 TO 5 DEGREES...WHICH IS STILL AVERAGING SEVERAL DEGREES ABOVE NORMAL. FOR THE LOWS... ITS UP TO ABOUT ONLY A 2 DEGREES CUT. THESE ARE ALSO RUNNING SEVERAL DEGREES ABOVE NORMAL. ABUNDANT SUNSHINE WILL ACCOMPANY THE FAIR CONDITIONS OF DAYS 3 TO 5...AND RELATIVELY LIGHT SURFACE WINDS WILL PREDOMINATE OVER THE ENTIRE RANGE. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR AREAS AROUND ALBANY AND GLENS FALLS THROUGH 02Z...WITH THE THREAT FOR LARGE HAIL TO ONE INCH IN DIAMETER AS WELL AS WIND GUSTS TO 60 MPH. CONVECTIVE TEMPERATURE HAS BEEN WELL SURPASSED AND CU/CB HAS DEVELOPED OFF THE TERRAIN YET NO REFLECTIVITYS PER THE LATEST RADAR SCAN AS OF 17Z. WELL ADVERTISED COLD FRONT WAS PROGRESSING NICELY ACROSS CENTRAL ONTARIO/QUEBEC WITH A LINE OF CONVECTION. PRECEDING THIS FRONT...LAKE CONVERGENCE AND ELEVATION FACTORS COULD TOUCH OFF SOME SHRA/TSRA THIS AFTERNOON. THEN WE WILL LIKELY AWAIT FOR THE FRONT TO PROVIDE A MORE ORGANIZED SHRA/TSRA BETWEEN 05Z-12Z FROM NORTH TO SOUTH. FROPA OCCURS FOR KPOU BY 15Z TUESDAY AS HIGH PRESSURE BUILDS IN AND MODERATE STRONG NORTHERLY WIND PREVAILS. OUTLOOK... WED THRU SAT...VFR...NO SIG WX. && .FIRE WEATHER... A SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 02Z THIS EVENING. SCATTERED STORMS (MORE NUMEROUS NORTH) WILL EFFECT THE REGION THROUGH THIS TIME FRAME. IN FACT...SHOWERS AND MORE NON SEVERE STORMS ARE LIKELY WELL THROUGH THE NIGHT UNTIL A COLD FRONT CROSSES THE REGION OVERNIGHT. MUCH DRIER AND COOLER AIR WILL MOVE INTO TOMORROW VIA A GUSTY NORTHWEST BREEZE. THE WIND COULD GUST AS HIGH AS 25 MPH DURING THE AFTERNOON ON TUESDAY. RH VALUES WILL DROP INTO THE 40S...LOWER THAN THEY HAVE BEEN OF LATE. CLEAR AND COOL TUESDAY NIGHT. A BREEZE IN MANY LOCATIONS MIGHT PREVENT THE FORMATION OF DEW AND FULL RECOVERY. RH VALUES SLATED TO REACH 80-90 PERCENT...WITH ONLY A FEW POCKETS OF NEAR 100 PERCENT EXPECTED. A DRY SUNNY DAY ON TAP ON WEDNESDAY WITH SOMEWHAT LESS WIND...AVERAGING 5-10 MPH WITH A FEW HIGHER GUSTS. DRY WEATHER LOOKS TO CONTINUE THROUGH AT LEAST SATURDAY WITH A WARMING TREND. && .HYDROLOGY... NO SIGNIFICANT HYDRO PROBLEMS ANTICIPATED THROUGH THE REMAINDER OF THIS WEEK. SHOWERS AND THUNDERSTORMS WILL IMPACT THE REGION THROUGH TONIGHT AS A RATHER STRONG COLD FRONT SLIDES SOUTHWARD TONIGHT. LOCALIZED AMOUNTS OVER AN INCH ARE POSSIBLE. RIVERS WILL SEE SOME INCREASES IN FLOW AND WE HAVE ADJUSTED SOME OF THE AHPS GRAPHS ACCORDINGLY...BUT ALL REMAINING WITHIN THEIR BANKS. DRY WEATHER THEN TAKES HOLD FROM LATE TUESDAY INTO AT LEAST FRIDAY WITH RIVER LEVELS RECEDE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV NEAR TERM...HWJIV SHORT TERM...HWJIV LONG TERM...HELLER AVIATION...BGM/HWJIV FIRE WEATHER...HWJIV HYDROLOGY...HWJIV
Hazardous weather outlook, Aug 18, 3:26 PM EDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 326 PM EDT MON AUG 18 2008 NYZ032-033-038>043-047>054-082>084-VTZ013>015-191100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 326 PM EDT MON AUG 18 2008 ...SEVERE THUNDERSTORM WATCH 838 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS...LAKE GEORGE SARATOGA REGION...MOHAWK AND SCHOHARIE VALLEYS...CAPITAL DISTRICT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR ALBANY...FULTON... HAMILTON...HERKIMER...MONTGOMERY...RENSSELAER...SARATOGA...SCHENECTADY SCHOHARIE...WARREN AND WASHINGTON COUNTIES IN NEW YORK AND FOR BENNINGTON AND WINDHAM COUNTIES IN VERMONT. CTZ001-013-MAZ001-025-NYZ058>061-063>066-191100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS- 326 PM EDT MON AUG 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHEASTERN CATSKILLS...MID HUDSON VALLEY...THE BERKSHIRES AND LITCHFIELD COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT AHEAD OF AND ALONG A COLD FRONT. SOME OF THESE STORMS WILL CONTAIN SMALL HAIL AND GUSTY WINDS...AND MAY APPROACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 18, 2:41 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 241 PM EDT MON AUG 18 2008 NYZ038-181930- SOUTHERN HERKIMER NY- 241 PM EDT MON AUG 18 2008 ...STRONG THUNDERSTORMS IN SOUTHERN HERKIMER COUNTY... AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NARROW LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF POLAND TO 11 MILES NORTHWEST OF FRANKFORT TO 15 MILES WEST OF FRANKFORT...OR ALONG A LINE EXTENDING FROM UTICA TO 8 MILES SOUTHWEST OF UTICA...AND MOVING EAST AT 21 MPH. THUNDERSTORMS WILL BE NEAR... POLAND AND COLD BROOK BY 305 PM NEWPORT BY 310 PM FRANKFORT BY 315 PM FRANKFORT BY 320 PM HERKIMER AND MIDDLEVILLE BY 325 PM 9 MILES NORTHWEST OF LITTLE FALLS BY 330 PM THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TRAVEL ALONG THE NEW YORK STATE THRUWAY WILL BECOMING HAZARDOUS DUE TO THE HEAVY RAINFALL. BGM WWW.WEATHER.GOV/ALBANY
Special weather statement, Aug 18, 3:27 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 327 PM EDT MON AUG 18 2008 NYZ039-040-082-182030- MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY- 327 PM EDT MON AUG 18 2008 ...STRONG THUNDERSTORMS APPROACHING MONTGOMERY AND FULTON COUNTIES... AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL... WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM STRATFORD TO 10 MILES SOUTHWEST OF STRATFORD TO 25 MILES WEST OF ST. JOHNSVILLE...OR ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF LITTLE FALLS TO LITTLE FALLS TO 11 MILES SOUTHWEST OF ILION...AND MOVING EAST AT 25 MPH. THUNDERSTORMS WILL BE NEAR... STRATFORD BY 340 PM ST. JOHNSVILLE BY 410 PM CAROGA LAKE PUBLIC CAMPGROUND AND CAROGA LAKE BY 415 PM FORT PLAIN AND EPHRATAH BY 425 PM CANAJOHARIE...GLOVERSVILLE...MAYFIELD AND JOHNSTOWN BY 430 PM. IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. BGM WWW.WEATHER.GOV/ALBANY
Local storm report, Aug 18, 3:44 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
344 PM EDT MON AUG 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL WINDFALL 43.12N 75.11W
08/18/2008 E1.00 INCH HERKIMER NY PUBLIC
&&Special weather statement, Aug 18, 3:56 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 356 PM EDT MON AUG 18 2008 NYZ038-182030- SOUTHERN HERKIMER NY- 356 PM EDT MON AUG 18 2008 ...A STRONG THUNDERSTORM IN EXTREME SOUTHERN HERKIMER COUNTY... AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR VAN HORNESVILLE...OR ABOUT 10 MILES SOUTH OF LITTLE FALLS...AND MOVING EAST AT 21 MPH. IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. BGM WWW.WEATHER.GOV/ALBANY
Special weather statement, Aug 18, 4:44 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 444 PM EDT MON AUG 18 2008 NYZ040-047-048-182115- SCHOHARIE NY-WESTERN SCHENECTADY NY-MONTGOMERY NY- 444 PM EDT MON AUG 18 2008 ...A STRONG THUNDERSTORM IN SCHOHARIE...MONTGOMERY AND SCHENECTADY COUNTIES... AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING HAIL TO HALF AN INCH IN DIAMETER...AS WELL AS WIND GUSTS TO 50 MPH. THIS STORM WAS LOCATED NEAR SHARON SPRINGS...OR ABOUT 9 MILES NORTHWEST OF COBLESKILL...AND MOVING EAST AT 29 MPH. IF THIS STORM BUILDS EVEN MORE...A SEVERE THUNDERSTORM WARNING MIGHT BE NEEDED. A SEVERE THUNDERSTORM REMAINS IN EFFECT. THE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF COBLESKILL BY 455 PM EDT CENTRAL BRIDGE AND 7 MILES NORTH OF SCHOHARIE BY 510 PM EDT HWJIV
Special weather statement, Aug 18, 4:54 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 454 PM EDT MON AUG 18 2008 NYZ039-040-048>050-182130- WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-SOUTHERN SARATOGA NY- MONTGOMERY NY-SOUTHERN FULTON NY- 454 PM EDT MON AUG 18 2008 ...A STRONG THUNDERSTORM IN MONTGOMERY...SCHENECTADY...SARATOGA AND FULTON COUNTIES... AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH. THIS STORM WAS LOCATED NEAR FORT JOHNSON...OR ABOUT OVER AMSTERDAM...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... HAGAMAN BY 500 PM EDT ROTTERDAM JUNCTION...GLENVILLE AND 8 MILES SOUTH OF GALWAY BY 510 PM EDT SCOTIA BY 520 PM EDT ELH/HWJIV
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:00 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 45 min |
| Aug 18, 3:59 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer, Montgomery | 51 min |
| Aug 18, 5:18 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 56 min |
| Aug 18, 6:19 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 42 min |
| Aug 18, 7:51 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 24 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.